Font Size
A
A
A
...
6
...

Mole Removal (cont.)

When to Seek Medical Care

It is necessary to call the doctor if you notice any of these signs of infection:

  • Excessive discharge, bleeding, or foul-smelling fluid from the wound
  • Fever higher than 100 F (in an adult) or higher than 101 F (in a child)
  • If pain is severe and does not go away if you take acetaminophen (Tylenol,).
  • Don't use aspirin (Bayer Aspirin, Bayer Aspirin Regimen) or their equivalents after surgery. Aspirin or similar products such as ibuprofen and naproxen (Aleve, Aleve Caplet) can increase the likelihood of bleeding. If it is necessary for you to take these drugs, ask your doctor prior to the surgery.
  • If possible, temporarily discontinue any other blood thinner medications that might slow down healing time. Prior to the procedure, your surgeon will discuss your medications with you and make appropriate recommendations if you are taking blood thinner medications (medications that interfere with blood clotting).

It is rarely necessary to go to the hospital after mole removal. If catastrophic bleeding occurs or if there is an alteration in mental state or severe infection, this will warrant a visit to the hospital's emergency department.

  • Usually, it is best to call the surgeon's office first to make sure the doctor does not have a suggestion, which may eliminate the need to go to the hospital.
  • If excessive bleeding occurs, hold firm pressure on the wound for at least 30 minutes.
  • Also, ice may be applied to the wound for pain management, but ice does not stop bleeding (contrary to popular myth).
Medically Reviewed by a Doctor on 6/2/2016
Medical Author:

Patient Comments & Reviews

The eMedicineHealth doctors ask about Mole Removal:

Mole Removal - Patient Experience

Did you have a mole removed? Please describe your experience.

Mole Removal - Experience

Please describe your experience with mole removal.


Read What Your Physician is Reading on Medscape

Atypical Mole (Dysplastic Nervus) »

In 1820, Norris proposed an association between nevi and melanoma.

Read More on Medscape Reference »


Medical Dictionary